Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 67, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Oct 11, 2018, 9:16 AM EDT for 4 counties in North Carolina. It was in force for 21 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 11, 2018, 9:16 AM EDT (13:16 UTC)
- Expired
- Oct 12, 2018, 6:19 AM EDT
- In force
- 21 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 1:30 PM EDT | FLASH FLOOD | 5 E Greensboro, NC | SEVERAL STREETS WITHIN THE CITY FLOODED DUE TO FLASH FLOODING. THIS INCLUDES WENDOVER AVENUE NEAR MARKET STREET, E. BESSEMBER AVENUE NEAR YANCEYVILLE STREET, S. CHAPMAN STREET NEAR W. MARKET STREET AND GATE CITY BLVD. NEAR ELM STREET AN EUGENE STREET. |
| Oct 11, 2:23 PM EDT | HEAVY RAIN 4.98 | 4 N Lewisville, NC | 4.98 INCHES OF RAIN MEASURED SO FAR FROM A COCORAHS STATION. |
| Oct 11, 3:15 PM EDT | FLASH FLOOD | 1 E Winston-Salem, NC | WIDESPREAD FLOODING RESULTING IN MANY ROAD CLOSURES AND WATER RESCUES THROUGHOUT FORSYTH COUNTY. |
| Oct 11, 4:49 PM EDT | FLASH FLOOD | 4 Nnw Greensboro, NC | HORSEPEN CREEK AT US 220 FLOODED OUT OF ITS BANKS. |
| Oct 11, 5:30 PM EDT | FLASH FLOOD | 3 Wnw Mcleansville, NC | NORTH BUFFALO CREEK AT SR 2832 FLOODED OUT OF ITS BANKS. |
| Oct 11, 6:42 PM EDT | HEAVY RAIN 5.26 | 5 Se Sedge Garden, NC | 5.26 INCHES OF RAIN MEASURED SINCE MIDNIGHT 8 MILES SOUTH OF KERNERSVILLE OR 5.5 MILES NORTHWEST OF HIGH POINT. |
| Oct 11, 6:45 PM EDT | FLASH FLOOD | 2 Nnw Kernersville, NC | NWS EMPLOYEE FAMILY REPORTED 4.75 OF RAINFALL FOR THE DAY OF 10/11. |
| Oct 11, 7:00 PM EDT | FLASH FLOOD | 5 W High Point, NC | WATER RESCUE IN PROGRESS IN THE WILLOW CREEK GOLF COURSE COMMUNITY. ALSO, FLOOD WATERS STARTING TO FLOW NEARBY OVER THE BRIDGE AT MOCK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 254 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.3
The text
As transmitted.
523
WGUS52 KRAH 111316
FFWRAH
NCC057-067-081-151-111915-
/O.NEW.KRAH.FF.W.0067.181011T1316Z-181011T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
916 AM EDT THU OCT 11 2018
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Forsyth County in central North Carolina...
Davidson County in central North Carolina...
Randolph County in central North Carolina...
Guilford County in central North Carolina...
* Until 315 PM EDT Thursday
* At 911 AM EDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding
is expected to begin shortly, primarily in the Triad urban areas
and along rivers, creeks and streams.
* Some locations that will experience flooding include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, North Carolina Zoo, Thomasville, Kernersville and
Clemmons.
Additional rainfall amounts of two to four inches are possible in
the warned area.
This includes the following rivers, creeks, streams and
drainages...Yadkin River, Haw River, North Buffalo Creek, South
Buffalo Creek, Abbotts Creek, Reedy Fork and Uwharrie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Numerous roads and low lying areas will quickly flood. If you are
experiencing flooding or live in a flood prone area, move to higher
ground. Do not drive your vehicle into areas where water covers the
road. Many roads and intersections in the area will quickly flood.
When encountering flooded roads, turn around, don't drown. Most
flood deaths occur in vehicles. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3611 8051 3614 8044 3626 8045 3624 7953
3552 7955 3551 8018 3558 8021 3568 8033
3572 8033 3574 8046 3579 8048 3584 8048
3583 8046 3584 8039 3588 8042 3589 8037
3601 8042 3606 8046 3604 8049 3606 8051
$$
107 follow-up statements
406
WGUS72 KRAH 111641
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
1241 PM EDT THU OCT 11 2018
NCC057-067-081-151-111915-
/O.CON.KRAH.FF.W.0067.000000T0000Z-181011T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-Davidson NC-Randolph NC-Guilford NC-
1241 PM EDT THU OCT 11 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
FORSYTH...DAVIDSON...RANDOLPH AND GUILFORD COUNTIES...
At 1238 PM EDT, Doppler radar indicated heavy rain across the warned
area. Up to three inches of rain have already fallen. Additional
bands of heavy rainfall are expected to move into the warned area
and flash flooding is expected to begin shortly, especially across
Winston-Salem, High Point and Greensboro.
Some locations that will experience flooding include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, North Carolina Zoo, Thomasville, Kernersville and
Clemmons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots. Do not drive
your vehicle into areas where water covers the road. Many roads and
intersections in the area will quickly flood. Do not enter or cross
flowing water or water of unknown depth. Turn around, don't drown.
River banks and culverts can become unstable and unsafe. Stay away
or be swept away.
&&
LAT...LON 3611 8051 3614 8044 3626 8045 3624 7953
3552 7955 3551 8018 3558 8021 3568 8033
3572 8033 3574 8046 3579 8048 3584 8048
3583 8046 3584 8039 3588 8042 3589 8037
3601 8042 3606 8046 3604 8049 3606 8051
$$
10470
WGUS52 KRAH 111830
FFWRAH
NCC057-067-081-151-120115-
/O.EXT.KRAH.FF.W.0067.000000T0000Z-181012T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
230 PM EDT THU OCT 11 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Forsyth County in central North Carolina...
Davidson County in central North Carolina...
Randolph County in central North Carolina...
Guilford County in central North Carolina...
* Until 915 PM EDT Thursday
* At 227 PM EDT, local law enforcement officials reported heavy rain
across the warned area. Three to 5 inches of rain have fallen and
flash flooding is already occurring across Guilford and Forsyth
counties. Additionally, North and South Buffalo creeks are rising
and will likely come out of their banks this afternoon. Expect the
moderate to heavy rainfall to continue, resulting in up
to 3 inches of additional rainfall.
* Some locations that will experience flooding include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, North Carolina Zoo, Thomasville, Kernersville and
Clemmons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots. River banks and
culverts can become unstable and unsafe. Stay away or be swept away.
Be especially cautious at night when it is harder to recognize the
dangers of flooding. Do not enter or cross flowing water or water of
unknown depth.
&&
LAT...LON 3611 8051 3614 8044 3626 8045 3624 7953
3552 7955 3551 8018 3558 8021 3568 8033
3572 8033 3574 8046 3579 8048 3584 8048
3583 8046 3584 8039 3588 8042 3589 8037
3601 8042 3606 8046 3604 8049 3606 8051
$$
10455
WGUS72 KRAH 111944
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
344 PM EDT THU OCT 11 2018
NCC057-067-081-151-120115-
/O.CON.KRAH.FF.W.0067.000000T0000Z-181012T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-Davidson NC-Randolph NC-Guilford NC-
344 PM EDT THU OCT 11 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
FORSYTH...DAVIDSON...RANDOLPH AND GUILFORD COUNTIES...
At 339 PM EDT, emergency management reported heavy rain across
Forsyth County. High water rescues are occurring across the county
with 6500 kids sheltering in schools. Up to three inches of rain
have already fallen. Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, North Carolina Zoo, Thomasville, Kernersville and
Clemmons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
Do not enter or cross flowing water or water of unknown depth.
&&
LAT...LON 3611 8051 3614 8044 3626 8045 3624 7953
3552 7955 3551 8018 3558 8021 3568 8033
3572 8033 3574 8046 3579 8048 3584 8048
3583 8046 3584 8039 3588 8042 3589 8037
3601 8042 3606 8046 3604 8049 3606 8051
$$
HAINES231
WGUS72 KRAH 112239
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
639 PM EDT THU OCT 11 2018
NCC057-151-112245-
/O.CAN.KRAH.FF.W.0067.000000T0000Z-181012T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Randolph NC-
639 PM EDT THU OCT 11 2018
...THE FLASH FLOOD WARNING FOR DAVIDSON AND RANDOLPH COUNTIES IS
CANCELLED...
The heavy rain has ended and flooding is no longer expected to pose
a threat. Please continue to heed any remaining road closures.
LAT...LON 3611 8051 3614 8044 3621 8045 3622 8043
3626 8045 3624 7953 3590 7954 3592 8004
3601 8004 3603 8014 3603 8021 3600 8022
3600 8032 3598 8040 3606 8046 3604 8049
3606 8051
$$
NCC067-081-120115-
/O.CON.KRAH.FF.W.0067.000000T0000Z-181012T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-Guilford NC-
639 PM EDT THU OCT 11 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
FORSYTH AND GUILFORD COUNTIES...
At 635 PM EDT, emergency management reported flash flooding along
North Buffalo Creek, South Buffalo Creek and other tributaries of
the Haw River. The Yadkin river is also rising and my come out of
its banks near Enon. While the rain has ended, flooding along area
rivers, creeks and streams will continue for the next couple of
hours.
Some locations that will experience flooding include...
Greensboro, Winston-Salem, High Point, Kernersville, Clemmons,
Bermuda Run, McLeansville, Lewisville, Summerfield and Gibsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. When
encountering flooded roads, turn around, don't drown. Be especially
cautious at night when it is harder to recognize the dangers of
flooding. Do not enter or cross flowing water or water of unknown
depth.
&&
LAT...LON 3611 8051 3614 8044 3621 8045 3622 8043
3626 8045 3624 7953 3590 7954 3592 8004
3601 8004 3603 8014 3603 8021 3600 8022
3600 8032 3598 8040 3606 8046 3604 8049
3606 8051
$$
10503
WGUS52 KRAH 120045
FFWRAH
NCC067-081-120515-
/O.EXT.KRAH.FF.W.0067.000000T0000Z-181012T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
845 PM EDT THU OCT 11 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Forsyth County in central North Carolina...
Guilford County in central North Carolina...
* Until 115 AM EDT
* At 835 PM EDT, emergency management reported flash flooding along
North Buffalo Creek, South Buffalo Creek and other tributaries of
the Haw River. The Yadkin River continues to rise as well and will
come out of it's banks near Enon. While the rain has ended,
flooding along area rivers, creeks and streams will continue for
into at least early Friday morning.
* Some locations that will experience flooding include...
Greensboro, Winston-Salem, High Point, Kernersville, Clemmons,
Bermuda Run, McLeansville, Lewisville, Summerfield and Gibsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
&&
LAT...LON 3611 8051 3614 8044 3621 8045 3622 8043
3626 8045 3624 7953 3590 7954 3592 8004
3601 8004 3603 8014 3603 8021 3600 8022
3600 8032 3598 8040 3606 8046 3604 8049
3606 8051
$$
77557
WGUS52 KRAH 120446
FFWRAH
NCC067-081-121115-
/O.EXT.KRAH.FF.W.0067.000000T0000Z-181012T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1246 AM EDT FRI OCT 12 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Forsyth County in central North Carolina...
Guilford County in central North Carolina...
* Until 715 AM EDT Friday
* At 1243 AM EDT, gauge reports indicated flash flooding along
Buffalo Creek, Reedy Fork and other tributaries of the Haw River,
along with continued flooding along the Yadkin River. While the
rain has ended, flooding along area rivers, creeks and streams
will continue through least early Friday morning.
* Some locations that will experience flooding include...
Greensboro, Winston-Salem, High Point, Kernersville, Clemmons,
Bermuda Run, McLeansville, Lewisville, Summerfield and Gibsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from earlier heavy rain will cause flash flooding
of creeks and streams, roads, low lying and poor drainage areas. Do
not drive your vehicle into areas where water covers the road. Many
roads and intersections in the area will quickly flood. When
encountering flooded roads, turn around, don't drown. Do not enter
or cross flowing water or water of unknown depth.
&&
LAT...LON 3611 8051 3614 8044 3621 8045 3622 8043
3626 8045 3624 7953 3590 7954 3592 8004
3601 8004 3603 8014 3603 8021 3600 8022
3600 8032 3598 8040 3606 8046 3604 8049
3606 8051
$$
77680
WGUS72 KRAH 121019
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
619 AM EDT FRI OCT 12 2018
NCC067-081-121028-
/O.CAN.KRAH.FF.W.0067.000000T0000Z-181012T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-Guilford NC-
619 AM EDT FRI OCT 12 2018
...THE FLASH FLOOD WARNING FOR FORSYTH AND GUILFORD COUNTIES IS
CANCELLED...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3611 8051 3614 8044 3621 8045 3622 8043
3626 8045 3624 7953 3590 7954 3592 8004
3601 8004 3603 8014 3603 8021 3600 8022
3600 8032 3598 8040 3606 8046 3604 8049
3606 8051
$$
77What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 7:30 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Oct 11, 7:30 AM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 730 AM EDT Thu Oct 11 2018 .SYNOPSIS... Michael's remnants will move quickly northeast across central NC Thursday. The low pressure will then track off the Mid Atlantic coast Thursday night. High pressure will build in from the northwest Thursday night and Friday. && .NEAR TERM /THROUGH TONIGHT/... As of 410 AM Thursday... ...The axis of heaviest and rain strongest wind gusts associated with Michael has shifted north slightly with the most significant impacts expected late this morning into early this evening... The center of Tropical Storm Michael was located northeast of Macon Georgia early this morning with the system continuing to accelerate northeastward. The leading band of showers/storms is poised to move into the southern Piedmont before daybreak. While the rain shield associated with the core of Michael will move into the western Piedmont and Sandhills between 6am and 10am and then into the remainder of the Piedmont, Sandhills and Coastal Plain between 10 am and 2pm. The track of the circulation center has shifted north and its forward motion across central NC is faster than last night. With this in mind, the region of strongest winds and heaviest rain has shifted north a bit as well. The biggest change with this package will be a notable increase in forecast wind gusts across the northern Piedmont, primarily owing to a northerly jet and increased mixing on the back side of Michael's circulation. These wind gusts will be occurring to the northwest and west of the circulation center, likely in and near an arc of very heavy rain in a semi-circle across the northern and northwestern half of the circulation center that moves across the Triad between 16 and 20Z, the Triangle 18 to 22Z and the northern Coastal Plain between 20 to 00Z. Wind gusts on the order 35 to 40 MPH look like a good bet with the potential for a few gusts approaching 50 MPH. Elsewhere in central NC wind gusts will generally range between 25 and 35 MPH with a few stronger gusts. These magnitudes will be sufficient to bring some trees down and produce some power outages. Given the upper air pattern, the precipitation distribution will follow a left of track pattern, favoring the heaviest rain across the northwest and northern Piedmont. WPC guidance indicates an axis of heavy rain on the order of 3 to 6 inches is expected from High Rock Lake and Lexington northeast across the Triad and into the Kerr Lake area. Rainfall amounts will be a notably less closer and to the south of the circulation center across the Sandhills and southern Coastal Plain. Given the forecast amounts and short duration, most of central NC will be in a moderate to high risk of excessive rain and the flash flood watch will remain in effect through 5 am Friday. Its worth noting that the impacts from Michael may be more significant than those of Florence across the Triad and Triangle areas. The period of heavy rain will be more concentrated and could contribute to flash flooding, especially in urban areas and creeks susceptible to urban runoff issues such as Crabtree and Buffalo. In addition, wind gusts on the back side of the storm may this afternoon may be stronger than those experience during Florence. The heavy rain will quickly end from southeast to northeast during the evening, with mainly dry conditions expected after midnight. Skies will clear from the west to east, with just some high clouds expected by daybreak. Highs today will range in the mid 70s northwest to lower 80s in the east. Lows tonight will range in the lower 50s northwest to around 60 in the east. -Blaes && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 345 AM Thursday... Friday will see Tropical Storm Michael head off to the northeast and offshore very early Friday morning. In its wake, winds will turn to northerly at the surface and cool continental high pressure will start to build in from the west. Skies will clear fairly abruptly behind the system so expect plenty of sunshine on Friday. Temperatures will begin to cool off quickly and afternoon highs will only reach the low to mid 70s which is much closer to normal for this time of year. Lows Friday night will fall further than we have seen in a while with parts of the Triad and VA border counties possibly not making it to 50 degrees. Low 50s elsewhere. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 345 AM Thursday... Temperatures cool even more to start the weekend as a small shortwave passes north of the area with the high moving over West Virginia. Still cool and dry with highs in the upper 60s to low 70s. In fact, the forecasted high of 68 at Greensboro on Saturday has not been seen since late April. Saturday will be the cooler of the two days this weekend with Sunday warming up as the high migrates eastward and out to sea. Southeasterly return flow will help warm temps up a couple degrees for Sunday afternoon. Overall a very dry and pleasant weekend. Early next week, a wave coming from the southwest will ride up a cold front to our west and eventually develop a surface low along the Appalachians and continue to the northeast. The associated cold front will remain hung up to the west and could remain there through Monday. Will bring in slight chance of pops Monday but will wait till Tuesday to ramp up to chance as the front comes through. Wednesday remains uncertain as the GFS lingers with the timing of the frontal exit and keeps precipitation chances around for Wednesday whereas the ECMWF clears out the front much quicker. Temperatures during this time period will fluctuate with Monday being the warmest day with southern locales in the low 80s but cooling off again fro Tuesday and Wednesday with highs generally in the low 70s. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... As of 730 AM Thursday... 24 Hour TAF Period: MVFR/IFR conditions are expected to continue overnight in advance of Tropical Storm Michael, along with some patchy light rain showers. Heavy rain and wind associated with Tropical Storm Michael will spread into central NC generally from 12- 15Z in a west/southwest to east/northeast fashion, with generally IFR cigs expected, with sub-VFR visbys. Meanwhile, winds will strengthen with sustained winds of 15 to 25 kts, gusting to 30 to 40 kts at times, especially in the heavier bands. It also appears there will be a period of LLWS at the Piedmont TAF sites, occurring at KINT, KGSO and KRDU late afternoon/evening today as a strong 50 to 60kt NWLY low-level jet develops as Michael pushes off to the NE. Rain will rapidly taper off and skies will clear out from SW to NE between 00 and 06z Friday, though winds may remain gusty for a longer time into the night. Outlook: VFR conditions are expected to dominate for much of the Fri through Mon period, with high pressure extending in from the NW, although sub-VFR stratus/fog is possible late Sat night into early Sun as a warm frontal zone briefly pushes northward into the region. A little rain is possible late Sun into Mon ahead of a cold front that will move in from the W late Mon. && .RAH WATCHES/WARNINGS/ADVISORIES... Tropical Storm Warning for NCZ007>011-021>028-038>043-073>078- 083>086-088-089. Flash Flood Watch through late tonight for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...Blaes NEAR TERM...Blaes SHORT TERM...Ellis LONG TERM...Ellis AVIATION...BSD
Hazardous weather outlook, Oct 11, 6:09 AM EDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 609 AM EDT Thu Oct 11 2018 NCZ007>011-021>028-038>043-073>078-083>086-088-089-121015- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 609 AM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. Rain bands associated with Tropical Storm Michael will begin to to move across the area this morning and continue into tonight. Storm total rainfall amounts of 3 to 6 inches with locally higher amounts can be expected. This rainfall could result in flash flooding, particularly in low lying and poor drainage areas. Winds of 20 to 30 MPH with gusts of 30 to 40 MPH can also be expected. Winds of this magnitude could knock down a few trees and power lines. Runoff from the heavy rain will likely lead to minor to moderate flooding along the main stem rivers. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 10:31 PM EDT | River Flood Warning | RAH | Anson, Stanly | 30 hr |
| Oct 10, 10:33 PM EDT | River Flood Warning | RAH | Alamance | 60 hr |
| Oct 10, 10:33 PM EDT | River Flood Warning | RAH | Chatham | 63 hr |
| Oct 10, 10:41 PM EDT | River Flood Warning | RAH | Davidson, Davie | 70 hr |
| Oct 11, 9:46 AM EDT | Areal Flood Advisory | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 6 hr |
| Oct 11, 11:17 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Cumberland, Durham, Harnett, Lee and 2 more | 6 hr |
| Oct 11, 12:00 PM EDT | River Flood Warning | RAH | Chatham, Lee | 18 hr |
| Oct 11, 12:25 PM EDT | Flash Flood Warning | RAH | Alamance, Chatham, Durham, Lee, Orange, Wake | 9 hr |
| Oct 11, 1:21 PM EDT | Flash Flood Warning | RAH | Granville, Person | 12 hr |
| Oct 11, 1:25 PM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston, Moore | 5 hr |
| Oct 11, 2:12 PM EDT | Areal Flood Advisory | RAH | Franklin, Halifax, Nash, Vance, Warren, Wilson | 6 hr |
| Oct 11, 3:10 PM EDT | Special Weather Statement | RAH | Guilford, Randolph | 35 min |
| Oct 11, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 64 min |
| Oct 11, 4:16 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Person | 59 min |
| Oct 11, 4:43 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Franklin, Granville, Vance, Wake | 92 min |
| Oct 11, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more | 93 min |
| Oct 11, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne, Wilson | 85 min |
| Oct 11, 5:22 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 83 min |
| Oct 11, 6:14 PM EDT | Special Weather Statement | RAH | Durham, Franklin, Granville, Vance | 61 min |
| Oct 11, 6:30 PM EDT | Special Weather Statement | RAH | Sampson, Wayne, Wilson | 60 min |
| Oct 11, 6:39 PM EDT | Special Weather Statement | RAH | Halifax, Nash, Warren | 36 min |
| Oct 11, 7:29 PM EDT | Flash Flood Warning | RAH | Davidson, Randolph | 25 hr |
| Oct 11, 7:35 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Vance, Warren | 55 min |
Nearby
Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.